Excessive Heat, Las Vegas Valley
- When
- August 10, 12:00 PM PST
- Where
- Las Vegas Valley forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Hot desert temperatures claimed a life.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Hot desert temperatures claimed a life.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 10, 1:34 AM PST, 10 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 234 AM PDT FRI AUG 10 2007 .SYNOPSIS...DRY SOUTHWEST FLOW WILL PREVAIL ACROSS MOST OF THE AREA INTO THE WEEKEND. SOME MONSOON MOISTURE WILL RETURN TO NORTHWEST ARIZONA AND THE SOUTHERN GREAT BASIN SATURDAY AND SUNDAY...LEADING TO A SLIGHT CHANCE OF THUNDERSTORMS. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL THROUGH THE REST OF THE WEEK. && .SHORT TERM...DRY SOUTHWEST FLOW WILL PREVAIL ACROSS THE ENTIRE AREA ONE MORE DAY AS MEAN TROUGH REMAINS ALONG THE PACIFIC NORTHWEST COAST. AS TROUGH WEAKENS SATURDAY...STRONG MID-LEVEL HIGH CENTER PRESENTLY OVER TEXAS BUILDS WEST OVER THE WEEKEND. AS HIGH CENTER EXPANDS WEST MID-LEVEL FLOW TURNS MORE SOUTHERLY INTO NORTHWEST ARIZONA...FAR EASTERN CALIFORNIA AND FAR SOUTHERN NEVADA BRINGING AN INCREASE IN MOISTURE WITH PW VALUES BETWEEN 0.75-1.0 INCHES BY SUNDAY. MODELS INDICATE MOISTURE INCREASE WILL NOT BE THAT IMPRESSIVE BUT JUST ENOUGH TO WARRANT A SLIGHT CHANCE OF THUNDERSTORMS NEAR THE HIGHER TERRAIN SATURDAY AND SUNDAY. DRY SOUTHWEST FLOW WILL CONTINUE ACROSS THE WESTERN HALF OF THE CWA THROUGH THE WEEKEND. FORECAST AREA WILL CONTINUE TO EXPERIENCE PERIODS OF GUSTY WINDS IN THE AFTERNOON/EARLY EVENING HOURS. THE STRONGER GUSTS WILL OCCUR MAINLY NORTH AND WEST OF LAS VEGAS. LITTLE CHANGE IN TEMPERATURES WITH READING CLOSE TO SEASONAL NORMALS. .LONG TERM...NO REAL CHANGES MADE TO THE FORECAST AS THE MODELS HAVE REMAINED CONSISTENT IN PUSHING THE RIDGE OVER THE CENTRAL PART OF THE COUNTRY WESTWARD AND TURNING THE FLOW MORE TO THE SOUTH AND SOUTHEAST. QUESTION STILL REMAIN HOW FAR THE MOISTURE WILL PUSH WEST AS UPPER LOW OFF THE PACNW WILL STILL KEEP A SOUTHWEST FLOW OVER THE FAR WESTERN PORTIONS OF THE CWA. RIGHT NOW HAVE THE MOISTURE MAINLY EAST FROM A LINE FROM BARSTOW THROUGH CENTRAL CLARK TO EASTERN LINCOLN COUNTY. NOT SEEING ANYTHING TO KICK OFF A WIDESPREAD THUNDERSTORM OUTBREAK...BUT THE GFS IS SHOWING A FEW WEAK DISTURBANCES MOVING WITH THE FLOW. LOOKS LIKE MAINLY A AFTERNOON AND EARLY EVENING TYPICAL MONSOON PATTERN OVER THE EASTERN POTIONS OF THE CWA FOR MUCH OF THE WEEK. STILL KEPT TEMPERATURES SLIGHTLY BELOW GUIDANCE OVER THE EAST DUE TO THE INCREASED CLOUD COVER. && .AVIATION...FOR MCCARRAN...PATTERN OF GUSTY SOUTH WINDS IN THE AFTERNOONS WITH LIGHTER WINDS IN THE NIGHT AND MORNING WILL CONTINUE THROUGH THE WEEKEND. MOISTURE WILL SLOWLY INCREASE THROUGH THE WEEKEND...WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NEARBY MOUNTAINS BY SUNDAY. THE PEACH SPRINGS CORRIDOR COULD SEE THUNDERSTORMS AS EARLY AS SATURDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MOISTURE WILL BE SLOWLY INCREASING FROM THE SOUTHEAST OVER THE WEEKEND. CHANCES FOR THUNDERSTORMS WILL BEGIN OVER MOHAVE COUNTY SATURDAY AFTERNOON...AND SPREAD TO THE CLARK AND LINCOLN COUNTY MOUNTAINS ON SUNDAY. GUSTY SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED EACH AFTERNOON...WITH THE TYPICAL PERIOD OF STRONG WEST WINDS FROM SUNSET TO SUNRISE IN THE BARSTOW AREA. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && PIERCE/GORELOW HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 441 AM PDT FRI AUG 10 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-111000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 441 AM PDT FRI AUG 10 2007 /441 AM MST FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 excessive heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Excessive Heat, Las Vegas Valley | 2007-08-10 | 37 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55836.